Atypical neuroleptic malignant syndrome with longterm clozapine (case report)

Carmela Corallo, David Ernest

Research output: Contribution to journalArticleOther

Abstract

Clozapine-induced neuroleptic malignant syndrome (NMS) may present differently from NMS associated with traditional antipsychotic agents, with fewer clinical features, particularly fewer extrapyramidal manifestations. The risk of developing NMS with clozapine does not appear dose-related. In half of cases, it occurs within 2 weeks of beginning clozapine therapy, but it can develop at any stage, especially with long-term use. We describe a patient who presented with atypical NMS after more than 10 years of clozapine treatment, and who was safely re-challenged with the same drug.
Original languageEnglish
Pages (from-to)338 - 340
Number of pages3
JournalCritical Care and Resuscitation
Volume9
Issue number4
Publication statusPublished - 2007

Cite this